Texas, 2013Sleet in Texas, November 22, 2013
November 22, 2013 · NWS FWD · 3 events in 3 counties and zones
Cold fronts moved through northern and central Texas during the late part of November. Temperatures were in the critical range where most of the region received rain, but some locations saw accumulating sleet.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Cold fronts moved through northern and central Texas during the late part of November. Temperatures were in the critical range where most of the region received rain, but some locations saw accumulating sleet.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 22, 12:28 PM CST, 34 minutes earlier.
Area forecast discussion, Nov 22, 12:28 PM CST, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1228 PM CST FRI NOV 22 2013
.AVIATION...
CONCERNS...CEILINGS...PRECIPITATION...TEMPERATURE TRENDS.
LIGHT RAIN AND DRIZZLE WILL CONTINUE TO IMPACT TAF SITES THE
REMAINDER OF THE AFTERNOON. IN PRECIP AREAS...CEILINGS WILL DIP
BELOW 1000FT...AND VSBY MAY BE BRIEFLY IFR. SURFACE TEMPERATURES
WILL REMAIN ABOVE FREEZING...AND WINTRY WEATHER IMPACTS TODAY WILL
REMAIN NORTH AND WEST OF THE DALLAS/FORT WORTH METROPLEX.
SOME PRECIPITATION MAY LINGER INTO THE EVENING HOURS...BUT THE MAIN
IMPACT TO AVIATION WILL BE A DETERIORATION TO IFR CEILINGS THAT WILL
PERSIST THROUGH MID-MORNING SATURDAY. TEMPERATURES ARE EXPECTED TO
REMAIN ABOVE FREEZING AT ALL TAF SITES TONIGHT AND SATURDAY
MORNING...THUS NO WINTRY IMPACTS ARE ANTICIPATED. CEILINGS WILL
IMPROVE A BIT SATURDAY AFTERNOON AS THE DEPTH OF THE POSTFRONTAL
LAYER DEEPENS AND DRIES.
25
&&
.UPDATED DISCUSSION...
THE FREEZING RAIN ADVISORY ACROSS THE WESTERN CWA WAS REPLACED
WITH A WINTER WEATHER ADVISORY BASED ON NUMEROUS REPORTS OF SLEET.
WE ALSO EXPANDED THE ADVISORY TO THE EAST SLIGHTLY BASED ON
CURRENT TEMPERATURE AND RADAR TRENDS. EXPECT IMPACTS IN THE
ADVISORY AREA THROUGH SATURDAY MORNING TO BE RELATIVELY
MINOR...WITH ICY SPOTS ON BRIDGES AND OVERPASSES EXPECTED TO BE
THE PRIMARY CONCERNS.
OUTSIDE OF THE ADVISORY AREA...THE COLD RAIN CONTINUED WITH
TEMPERATURES ABOVE FREEZING. FOR THE REST OF TODAY...WE RAISED THE
POPS INTO LIKELY CATEGORY FOR ALL AREAS GIVEN CONTINUED MOIST LIFT
ABOVE THE SHALLOW COLD AIRMASS.
NO CHANGES WERE MADE TO THE FORECAST BEYOND THIS AFTERNOON. THE
WINTER STORM WATCH WILL REMAIN IN EFFECT FOR PARTS OF THE AREA
FROM SUNDAY MORNING THROUGH MONDAY MORNING.
09/GP
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM SUNDAY MORNING THROUGH MONDAY MORNING
FOR TXZ091>095-100>107-115>120-129>133-141>144-156-157.
WINTER WEATHER ADVISORY UNTIL 11 AM CST SATURDAY FOR TXZ091-092-
100>102-115>117-129>132-141>143.
&&
Hazardous weather outlook, Nov 22, 8:04 AM CST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
804 AM CST FRI NOV 22 2013
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
804 AM CST FRI NOV 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
FREEZING RAIN IS LIKELY FOR LOCATIONS ALONG AND NORTHWEST OF A
LINE FROM GAINESVILLE TO MINERAL WELLS TO CISCO THROUGH TONIGHT
WHERE LIGHT ICE ACCUMULATIONS ARE POSSIBLE...ESPECIALLY ON
ELEVATED SURFACES SUCH AS BRIDGES AND OVERPASSES.
IN ADDITION...GUSTY NORTH WINDS AT 20 TO 30 MPH WILL COMBINE WITH
THE SHARPLY COLDER TEMPERATURES TO PRODUCE WIND CHILLS IN THE
TEENS NORTHWEST TO THE LOWER 30S SOUTHEAST.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A SECOND AND MORE SIGNIFICANT ROUND OF WINTER PRECIPITATION IS
EXPECTED SUNDAY MORNING THROUGH MONDAY MID DAY. AT THIS TIME...
MOST WINTRY PRECIPITATION IS EXPECTED TO FALL IN THE FORM OF
SLEET FROM SUNDAY MORNING THROUGH MONDAY MORNING. SLEET
ACCUMULATIONS ARE MOST LIKELY FOR LOCATIONS WEST OF INTERSTATE 35
OR NORTH OF INTERSTATE 30. SLEET MAY BE MIXED WITH FREEZING RAIN
OR SNOW FROM SUNDAY THROUGH MONDAY MORNING. WHEREVER SLEET OR ICY
ACCUMULATIONS OCCUR...SIGNIFICANT IMPACTS TO TRAVEL ARE EXPECTED
SUNDAY MORNING THROUGH MONDAY MID DAY AND A WINTER STORM WATCH HAS
BEEN ISSUED AS A RESULT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER SPOTTERS
ARE ENCOURAGED TO REPORT CURRENT PRECIPITATION TYPES AND AMOUNTS
TO THE NATIONAL WEATHER SERVICE IN FORT WORTH.
CAVANAUGH
Sleet, Palo Pinto
- When
- November 22, 1:02 PM CST to 2:10 PM CST
- Where
- Palo Pinto forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
Palo Pinto Sheriff's Department reported 0.10 of sleet that was affecting travel across the county.
Sleet, Wise
- When
- November 22, 1:02 PM CST to 2:10 PM CST
- Where
- Wise forecast zone
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
Decatur Fire Department reported 0.10 of sleet that was affecting travel across the county. Several minor accidents were noted.
Sleet, Jack
- When
- November 22, 1:48 PM CST to 2:50 PM CST
- Where
- Jack forecast zone
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
Public report of reported 0.10 of sleet that was affecting travel in Jacksboro. Several minor accidents were noted.
- Sleet
- Sleet accumulating half an inch or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Weather in Texas, November 22 to 24, 20132 deaths · 11 events
- Flash Flooding in Texas, November 22, 20131 death · 4 events
- Ice Storm in Texas, November 22 to 24, 2013$1.0 million · 27 events
- Ice Storm and Winter Storm in Texas, November 22 to 24, 201323 events
- Winter Weather in Texas, November 22 to 26, 201318 events
- Winter Weather in Michigan, November 22 to 24, 20138 events
- Ice Storm and Heavy Snow in New Mexico, November 22 to 24, 20136 events
- Flash Flood and Strong Wind in Texas, November 22, 2013$9,000 · 5 events
- Winter Storm in Utah, November 22 to 24, 20133 events
- Flooding in Arizona, November 22, 20132 events
- Heavy Snow in Arizona, November 22 to 24, 20132 events
- Frost and Freeze in Oregon, November 22, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 484667, 484668, 484669.